Alert archive / California / Wind Advisories in 2005
Wind Advisory 12, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Dec 27, 2005, 3:11 PM PST for 4 counties in California; 4 counties in Nevada. It took effect at Dec 28, 2005, 12:00 AM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 3:11 PM PST (23:11 UTC)
- In effect from
- Dec 28, 2005, 12:00 AM PST
- Expired
- Dec 28, 2005, 8:00 PM PST
- In force
- 20 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 56 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 272311 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 311 PM PST TUE DEC 27 2005 ...A STRONG COLD FRONT IS EXPECTED TO BRING GUSTY WINDS TO WESTERN NEVADA WEDNESDAY... .A PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY. WINDS WILL INCREASE AHEAD OF THE COLD FRONT LATE TONIGHT AND WEDNESDAY MORNING AND AGAIN ON WEDNESDAY AFTERNOON JUST BEFORE THE FRONT PASSES. NVZ003-281130- /O.UPG.KREV.HW.A.0004.051228T1400Z-051229T0200Z/ /O.NEW.KREV.HW.W.0007.051228T0800Z-051229T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 311 PM PST TUE DEC 27 2005 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 40 MPH LATE TONIGHT AND WEDNESDAY MORNING...WITH GUSTS OF 60 MPH OR GREATER IN WIND PRONE AREAS. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH WEDNESDAY AFTERNOON...ESPECIALLY ON HIGHWAY 395 AND INTERSTATE 80. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ NVZ001-281130- /O.UPG.KREV.HW.A.0004.051228T1400Z-051229T0200Z/ /O.NEW.KREV.HW.W.0007.051228T1200Z-051229T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 311 PM PST TUE DEC 27 2005 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH. BY WEDNESDAY MORNING THE WINDS ARE EXPECTED TO INCREASE TO 20 TO 40 MPH...WITH GUSTS OF 60 MPH OR GREATER IN WIND PRONE AREAS. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH WEDNESDAY EVENING...ESPECIALLY ON HIGHWAY 395 AND HIGHWAY 95. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ CAZ073-281130- /O.NEW.KREV.HW.W.0007.051228T1200Z-051229T0300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 311 PM PST TUE DEC 27 2005 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH. BY WEDNESDAY MORNING THE WINDS ARE EXPECTED TO INCREASE TO 20 TO 40 MPH...WITH GUSTS OF 60 MPH OR GREATER IN WIND PRONE AREAS. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH EARLY WEDNESDAY EVENING...ESPECIALLY ON HIGHWAY 395 AND HIGHWAY 6. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ CAZ070-071-NVZ005-281130- /O.NEW.KREV.WI.Y.0012.051228T0800Z-051228T2000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 311 PM PST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THIS EVENING TO 10 TO 20 MPH...WITH GUSTS UP TO 30 MPH. BY LATE TONIGHT THE WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH MIDDAY WEDNESDAY...ESPECIALLY ON HIGHWAY 395. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ004-281130- /O.NEW.KREV.WI.Y.0012.051228T1800Z-051229T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 311 PM PST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 8 PM PST WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH. BY LATE WEDNESDAY MORNING THE WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH WEDNESDAY EVENING...ESPECIALLY ON INTERSTATE 80 AND HIGHWAYS 95 AND 50. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OHARA/MJD
4 follow-up statements
000 WWUS75 KREV 281100 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 300 AM PST WED DEC 28 2005 ...A STRONG COLD FRONT IS EXPECTED TO BRING GUSTY WINDS TO WESTERN NEVADA TODAY... .A PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION LATER TODAY. WINDS HAVE ALREADY INCREASED AHEAD OF THE FRONT AND WILL CONTINUE TO STRENGTHEN UNTIL THE FRONT PASSES. NVZ003-282000- /O.CON.KREV.HW.W.0007.000000T0000Z-051229T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 300 AM PST WED DEC 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 40 MPH AROUND DAYBREAK...WITH GUSTS OF 60 MPH OR GREATER IN WIND PRONE AREAS. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON...ESPECIALLY ON HIGHWAY 395 AND INTERSTATE 80. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ NVZ001-282000- /O.CON.KREV.HW.W.0007.051228T1200Z-051229T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 300 AM PST WED DEC 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... SOUTH TO SOUTHWEST WINDS WILL INCREASE AROUND SUNRISE TO 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH. BY LATE MORNING THE WINDS ARE EXPECTED TO INCREASE TO 20 TO 40 MPH...WITH GUSTS OF 60 MPH OR GREATER IN WIND PRONE AREAS. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH THIS EVENING...ESPECIALLY ON HIGHWAY 395 AND HIGHWAY 95. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ CAZ073-282000- /O.CON.KREV.HW.W.0007.051228T1200Z-051229T0300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 300 AM PST WED DEC 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... SOUTH TO SOUTHWEST WINDS WILL INCREASE OVER THE VALLEYS AND LOWER FOOTHILLS AROUND SUNRISE TO 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH. BY LATE MORNING THE WINDS ARE EXPECTED TO INCREASE TO 20 TO 40 MPH...WITH GUSTS OF 60 MPH OR GREATER IN WIND PRONE AREAS. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH EARLY WEDNESDAY EVENING...ESPECIALLY ON HIGHWAY 395 AND HIGHWAY 6. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ CAZ070-071-NVZ005-282000- /O.CON.KREV.WI.Y.0012.000000T0000Z-051228T2000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 300 AM PST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... SOUTH TO SOUTHWEST WINDS HAVE PICKED UP EARLY THIS MORNING TO 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH. THE WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING TO 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE JUST BEFORE THE FRONT PASSES AROUND NOON. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH THE MORNING...ESPECIALLY ON HIGHWAY 395. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ004-282000- /O.CON.KREV.WI.Y.0012.051228T1800Z-051229T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 300 AM PST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED TO INCREASE LATER THIS MORNING TO 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THROUGH THIS EVENING...ESPECIALLY ON INTERSTATE 80 AND HIGHWAYS 95 AND 50. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 281949 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1149 AM PST WED DEC 28 2005 ...A STRONG COLD FRONT WILL CONTINUE TO BRING GUSTY WINDS TO WESTERN NEVADA TODAY... .A PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS WILL CONTINUE UNTIL THE FRONT PASSES. CAZ070-071-NVZ005-282100- /O.EXP.KREV.WI.Y.0012.000000T0000Z-051228T2000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 1149 AM PST WED DEC 28 2005 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. WIND GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THE AFTERNOON. $$ NVZ003-290000- /O.CON.KREV.HW.W.0007.000000T0000Z-051229T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1149 AM PST WED DEC 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WIND GUSTS UP TO 60 MPH ARE POSSIBLE THIS AFTERNOON...CAUSING VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ NVZ001-290400- /O.CON.KREV.HW.W.0007.000000T0000Z-051229T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 1149 AM PST WED DEC 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WIND GUSTS UP TO 60 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING...CAUSING VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ CAZ073-290300- /O.CON.KREV.HW.W.0007.000000T0000Z-051229T0300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1149 AM PST WED DEC 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. WIND GUSTS UP TO 60 MPH ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...CAUSING VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ NVZ004-290400- /O.CON.KREV.WI.Y.0012.000000T0000Z-051229T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 1149 AM PST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 282322 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 322 PM PST WED DEC 28 2005 ...A STRONG COLD FRONT WILL CONTINUE TO BRING GUSTY WINDS TO WESTERN NEVADA THROUGH EARLY EVENING... NVZ003-290400- /O.EXT.KREV.HW.W.0007.000000T0000Z-051229T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 322 PM PST WED DEC 28 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. WIND GUSTS UP TO 60 MPH ARE POSSIBLE THROUGH EARLY EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THESE STRONG WINDS WILL CAUSE VERY DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ NVZ001-290400- /O.EXT.KREV.HW.W.0007.000000T0000Z-051229T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 322 PM PST WED DEC 28 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. WIND GUSTS UP TO 60 MPH ARE POSSIBLE THROUGH EARLY EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THESE STRONG WINDS WILL CAUSE VERY DIFFICULT DRIVING CONDITIONS FOR PERSONS IN HIGH PROFILE VEHICLES....ESPECIALLY ALONG HIGHWAY 95 NEAR WALKER LAKE. $$ CAZ073-290400- /O.EXT.KREV.HW.W.0007.000000T0000Z-051229T0400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 322 PM PST WED DEC 28 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. WIND GUSTS UP TO 60 MPH ARE POSSIBLE THROUGH EARLY EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THESE STRONG WINDS WILL CAUSE VERY DIFFICULT DRIVING CONDITIONS FOR PERSONS IN HIGH PROFILE VEHICLES. $$ NVZ004-290400- /O.CON.KREV.WI.Y.0012.000000T0000Z-051229T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 322 PM PST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 290349 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 749 PM PST WED DEC 28 2005 NVZ003-290500- /O.EXP.KREV.HW.W.0007.000000T0000Z-051229T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 749 PM PST WED DEC 28 2005 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING AS WINDS CONTINUE TO DECREASE ACROSS WESTERN NEVADA. HOWEVER...WIND GUSTS BETWEEN 25 AND 35 MPH CAN STILL BE EXPECTED ACROSS THE AREA THROUGH MIDNIGHT. $$ NVZ001-290500- /O.EXP.KREV.HW.W.0007.000000T0000Z-051229T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 749 PM PST WED DEC 28 2005 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING AS WINDS CONTINUE TO DECREASE ACROSS WESTERN NEVADA. HOWEVER...WIND GUSTS BETWEEN 25 AND 35 MPH CAN STILL BE EXPECTED ACROSS THE AREA THROUGH MIDNIGHT. $$ CAZ073-290500- /O.EXP.KREV.HW.W.0007.000000T0000Z-051229T0400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 749 PM PST WED DEC 28 2005 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING AS WINDS CONTINUE TO DECREASE ACROSS MONO COUNTY. HOWEVER...WIND GUSTS BETWEEN 25 AND 35 MPH CAN STILL BE EXPECTED ACROSS THE AREA THROUGH MIDNIGHT. $$ NVZ004-290500- /O.EXP.KREV.WI.Y.0012.000000T0000Z-051229T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 749 PM PST WED DEC 28 2005 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING AS WINDS CONTINUE TO DECREASE ACROSS WESTERN NEVADA. HOWEVER...WIND GUSTS BETWEEN 25 AND 35 MPH CAN STILL BE EXPECTED ACROSS THE AREA THROUGH MIDNIGHT. $$ BENINATO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 27, 4:00 AM PST, 11 hours 11 minutes earlier.
Area forecast discussion, Dec 27, 4:00 AM PST, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
400 AM PST TUE DEC 27 2005
.SHORT TERM...
LIGHT WAA PRECIP HAS MADE ITS WAY TO THE SIERRA AND WRN NEVADA AS
MOUNTAIN TOP TEMPERATURES HAVE BEEN STEADY OR RISING OVER THE LAST
FEW HOURS. EXPECT TEMPERATURES ALOFT TO RISE RATHER RAPIDLY RIGHT
AROUND DAYBREAK AND BRING THE SNOW LEVELS UP JUST AS RAPIDLY. SNOW
LEVELS WILL HOVER AROUND 8000 FEET THROUGH TUESDAY EVENING BUT QPF
IS GENERALLY LIGHT DURING THIS PERIOD SO NO FLOODING IS EXPECTED...
ALTHOUGH SOME HEAVIER SHOWERS ARE POSSIBLE AT TIMES.
THINGS GET VERY INTERESTING BY EARLY WEDNESDAY MORNING AS MAIN
PRECIP BAND BEGINS BANKING UP ON THE WRN SLOPES OF THE SIERRA WHEN
THE NEXT POWERFUL TROUGH MOVES ONSHORE. PRECIP RATES WILL INCREASE
DRASTICALLY WHILE SNOW LEVELS LOWER TO AROUND 7000 FEET IN THE
MORNING AND BELOW LAKE LEVEL BY AFTERNOON. LATEST SPENES DISCUSSION
HAS PW VALUES NEARING 2 INCHES IN PLUME OF MOISTURE OVER THE PACIFIC
WHICH WILL COMBINE WITH WELL COUPLED JET AND SURFACE FRONT TO
PRODUCE A PERIOD OF VERY IMPRESSIVE PRECIP RATES. THE MAIN QUESTION
IS WHEN THE SNOW LEVELS LOWER AND HOW MUCH OF THE PRECIP FALLS
BEHIND THE FRONT. RIGHT NOW IT LOOKS LIKE THERE WILL BE PLENTY OF
PRECIP BOTH PRE AND POST-FRONTAL AND BELIEVE THAT ONCE AGAIN MODELS
ARE NOT GENERATING ENOUGH QPF WITH SUCH A MOST AIRMASS. WILL
CONTINUE WITH WINTER STORM WATCH FOR WIND AND SNOW IN THE SIERRA
ZONES AND HYDRO OUTLOOK TO COVER THE FLOOD POTENTIAL.
IN THE LEESIDE VALLEYS THINGS ARE COMING TOGETHER FOR A GOOD WIND
EVENT WEDNESDAY MORNING AS PRECIP BANKS UP ON THE WRN SLOPES AHEAD
OF THE FRONT. WITH H700 WINDS AROUND 70 KTS IN TIGHT TEMPERATURE
GRADIENT AND MODEL SOUNDINGS HINTING AT A WEAK INVERSION AROUND MTN
TOP LEVEL...EXPECTING A PERIOD OF AT LEAST A FEW HOURS OF GUSTY
WINDS AROUND LATE MORNING. WILL BE ISSUING A HIGH WIND WATCH FOR
RENO AND MINERAL COUNTY ZONES TO COVER THIS THREAT...THE SIERRA
ZONES ARE COVERED BY THE WINTER STORM WATCH. SPILLOVER IS EXPECTED
IN THE RENO AREA IN THE EARLY AFTERNOON WEDNESDAY WHICH WILL BRING A
DECREASE IN THE WINDS. SNOW LEVELS WILL ALSO LOWER CONSIDERABLY AS
THE FRONT MOVES THROUGH WITH THE POSSIBILITY FOR A QUICK INCH OR TWO
OF SNOW TO THE FOOTHILLS IN THE AFT/EVE.
SKIES CLEAR WEDNESDAY NIGHT WITH LINGERING SHOWERS AS THE RIDGE
BEGINS TO BUILD BACK INTO THE WEST COAST. THURSDAY LOOKS LIKE A DRY
DAY WITH INVERSION CONDITIONS AS MOUNTAINS WILL WARM FASTER THAN THE
VALLEYS. MOISTURE AND OVER-RUNNING PRECIP MOVE BACK INTO THE SIERRA
THURSDAY NIGHT AS THE NEXT SYSTEM STARTS APPROACHING THE WEST COAST.
JORDAN
&&
.LONG TERM...FRIDAY THROUGH MONDAY...
LITTLE CHANGE TO ONGOING FORECAST. CONFIDENCE CONTINUES VERY HIGH
THAT AT LEAST TWO SYSTEMS WILL BE AFFECTING THE AREA WITH TIMING
CERTAINTY SUFFICIENT TO BUMP POPS TO CATEGORICAL LEVELS AND RAISE
QPF/HIGH ELEVATION SNOW AMOUNTS CONSIDERABLY WITH THE FIRST EVENT
FRIDAY NIGHT INTO SATURDAY. THE NEXT SYSTEM WILL ARRIVE SUNDAY
NIGHT/MONDAY. HIGH SNOW LEVELS WILL AGAIN ACCOMPANY THE FIRST SYSTEM
WITH THE POTENTIAL FOR MORE HEAVY RAINFALL IN THE EASTERN SIERRA
BASINS NORTHWARD INTO LASSEN COUNTY. THE 00Z GFS QPF AMOUNTS ARE
QUITE IMPRESSIVE (3-4 INCHES FOR A 24 HOURS PERIOD) ALTHOUGH THE 06Z
RUN WAS A BIT LESS THAN THIS(2-3 INCHES) WHICH MIGHT PROVE MORE
RELIABLE GIVEN THE VERY PROGRESSIVE NATURE OF THESE WAVES. A FLOOD
POTENTIAL OUTLOOK AND SPECIAL WEATHER STATEMENT WILL CONTINUE TO
ADDRESS THE POTENTIAL FLOOD ISSUES WITH THESE SYSTEMS. TRAVELERS
THROUGHOUT WESTERN NEVADA AND THE SIERRA SHOULD MONITOR THE LATEST
WEATHER INFORMATION DURING THIS BUSY TRAVEL TIME. TEMPERATURES WILL
BE WARMEST FRIDAY AND THEN COOL OVER THE WEEKEND. HOWEVER READINGS
WILL REMAIN ABOVE NORMAL ESPECIALLY AT NIGHT. HOHMANN
&&
.AVIATION...
AREAS OF MVFR CONDITIONS DEVELOPING AT THE SIERRA TAF SITES AND
VCNTY KLOL THIS MORNING AND EARLY AFTERNOON AS BAND OF RAIN/SNOW
DEVELOPS. AT THIS TIME KRNO WILL REMAIN IN PRECIPITATION SHADOW
ALTHOUGH SURROUNDING MOUNTAIN TERRAIN TOWARD TAHOE WILL BE OBSCURED.
LITTLE CHANGE TONIGHT WITH INCREASE IN SOUTH WIND ESPECIALLY AT
KTRK/KTVL TOWARD DAYBREAK WITH GUSTS IN EXCESS OF 30KT. COLD FRONT
AND MORE WIDESPREAD MVFR/IFR CONDITIONS EXPECTED WEDNESDAY WITH THE
POTENTIAL FOR VERY STRONG WINDS PRIOR TO AND DURING FRONTAL PASSAGE.
HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WATCH ZONE NVZ002 FOR WEDNESDAY.
HIGH WIND WATCH ZONES NVZ001-003 FOR WEDNESDAY.
.CA...WINTER STORM WATCH ZONES CAZ071>073 FOR WEDNESDAY.
&&Hazardous weather outlook, Dec 27, 6:45 AM PST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 645 AM PST TUE DEC 27 2005 CAZ070>073-NVZ001>005-281500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 645 AM PST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST CENTRAL NEVADA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG SYSTEM WILL AFFECT THE SIERRA BEGINNING LATE TONIGHT AND CONTINUING THROUGH WEDNESDAY EVENING. REFER TO THE WINTER STORM WATCH /WWUS45 KREV RNOWSWREV/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS IN WESTERN NEVADA VALLEYS WILL INCREASE AND BECOME STRONG AT TIMES ON WEDNESDAY. REFER TO THE HIGH WIND WATCH /WWUS75 KREV RNONPWREV/ FOR ADDITIONAL DETAILS. A SERIES OF STORMS WILL CONTINUE TO AFFECT THE AREA THROUGH MONDAY JANUARY 2ND. ABUNDANT MOISTURE AND HIGH SNOW LEVELS WILL ENHANCE FLOOD CONCERNS. REFER TO THE SPECIAL WEATHER STATEMENT /WWUS85 KREV RNOSPSREV/ FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT EVENTS ACCORDING TO ESTABLISHED CRITERIA. JBONK
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:34 PM PST | Winter Storm Warning | REV | Alpine, El Dorado, Mono, Nevada, Placer | 62 hr |
| Dec 27, 3:11 PM PST | High Wind Warning | REV | Mono | 29 hr |
| Dec 27, 4:54 AM PST | High Wind Watch | REV | Douglas, Lyon, Mineral, Storey, Washoe | 10 hr |
Nearby
Wind Advisories in California, 2005Wind Advisories in Nevada, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.